MAUDE Adverse Event Report: ETHICON INC. SILK SUTURE 30"(75CM) 3-0 BLK; SUTURE, NONABSORBABLE, SILK

ETHICON INC. SILK SUTURE 30"(75CM) 3-0 BLK; SUTURE, NONABSORBABLE, SILK
Catalog Number K832H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The device history records were reviewed and the manufacturing criteria were met prior to the release of this lot.Investigation summary: it was reported performance pull off suture needle.Two paper lid and two winding former with a suture each of product code (b)(4), lot lkr974 were returned for analysis.During the visual inspection of two samples, the suture were dispensed without problem and the insertion did not meet the requirement.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the samples condition, the assignable cause of the suture pull off pre-operatively was a short insertion.This defect is caused because the insertion of the suture in the needle was insufficient from keep the needle/suture union during transportation or use.
 
Event or Problem Description
It was reported that a patient underwent a robotic bowel resection on (b)(6) 2018 and suture was used.After completing the first pass, the doctor was securing the first knot and the needle separated from the suture.A second like suture was used to complete the procedure.There were no adverse patient consequences reported.

Brand Name
SILK SUTURE 30"(75CM) 3-0 BLK
Common Device Name
SUTURE, NONABSORBABLE, SILK
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8076538
Report Number2210968-2018-77188
Device Sequence Number950323
Product Code GAP
UDI-Device Identifier10705031044364
UDI-Public10705031044364
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Catalogue NumberK832H
Device Lot NumberLKR974
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/19/2018
Initial Report FDA Received Date11/15/2018
Patient Sequence Number1